MAUDE Adverse Event Report: NOVASTEP ARCAD EXPRESS; STAPLE

NOVASTEP ARCAD EXPRESS; STAPLE
Model Number STAPLE
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint (b)(4) opened.We don't have any information on how the event occured (shock or not).Based on the reference and lot number of the broken parts communicated by our customer, the dhr confirms that the part has been manufactured according to the specifications.These conclusions are supported by the results obtained following the internal control of defective parts.The first investigation did not permit to conclude for this breakage.Dhr review (raw material, blank parts, semi-finish and finish products) : manufactured according to our specifications.Description of the batch : batch number n°180011 ; lot consumption: (b)(4) parts fully sold to our customer.Analysis of defective parts : conform to internal specification at least for the width of the device.Other remark: additional test ((b)(4)) : the 11th of october 2017, an tensile strength test has been performed on the smallest staple (ref arcad 10-09-09) manufactured by novastep.The parts tested were deliberately out of specifications (leg width out of spec 0.01mm).
 
Event or Problem Description
Two staples (139-15-1414-s, lot number 170005 / 180011), were implanted on (b)(6) 2019 for a radiolunate fusion.Both staples broke in the patient on (b)(6) 2019.The revision surgery was performed on the patient on (b)(6) 2019.Both broken staples were returned to extremity medical for analysis.

Brand Name
ARCAD EXPRESS
Common Device Name
STAPLE
Manufacturer (Section D)
NOVASTEP
espace performance alphasis
bâtiment p
saint-grégoire,
MDR Report Key8733756
Report Number3010673777-2019-20012
Device Sequence Number16672993
Product Code JDR
UDI-Device Identifier03700879502328
UDI-Public03700879502328
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/04/2023
Device Model NumberSTAPLE
Device Catalogue Number139-15-1414-S
Device Lot Number180011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR